Reactions 1680, p89 - 2 Dec 2017 Various toxicities: 2 case reports In a case series, a 75-year-old man developed thrombocytopenia and exanthema of the chest region while a 71-year-old man developed dysgeusia, appetite loss, vomiting, weight loss, thrombocytopenia and nausea during treatment with cisplatin and gimeracil/oteracil/tegafur [S-1; not all routes and dosages stated; durations of treatments to reactions onsets not stated; not all outcomes stated] Case 1: A 75-year-old man, who was diagnosed with oesophagogastric adenocarcinoma, started receiving perioperative neoadjuvant therapy with two 4-week cycles of IV cisplatin 75 mg/m on day 1 and oral gimeracil/oteracil/ tegafur 25 mg/m twice daily on days 1 21. Subsequently, he developed grade I mild thrombocytopenia and grade II mild exanthema of the chest region. No further adverse events were noted. In early December 2016, he underwent a successful radical gastrectomy with lymph node dissection. Following the surgery, he was administered two cycles of cisplatin and gimeracil/oteracil/tegafur uneventfully. Case 2: A 71-year-old man, who was diagnosed with oesophagogastric adenocarcinoma, started receiving perioperative neoadjuvant therapy with two 4-week cycles of IV cisplatin and gimeracil/oteracil/tegafur. Subsequently, he developed grade II dysgeusia, grade II appetite loss and grade II mild recurring episodes of vomiting. They were treated with antiemetics successfully. During the therapy, he also experienced grade I weight loss of 5kg and developed grade I clinically non-relevant thrombocytopenia. He was prescribed dietary supplementation with high-calorie sip feed nutrition products for the weight loss. In December 2016, he underwent invasive gastrectomy with D2 lymphadenectomy uneventfully. He received two cycles of cisplatin and gimeracil/ oteracil/tegafur between February and March 2017. However, the dose of therapy was reduced to cisplatin 60 mg/m and gimeracil/oteracil/tegafur 20 mg/m twice daily, due to nausea. Author comment: "Apart from mild thrombocytopenia. . .and a mild exanthema of the chest region (CTCAE v4.0 grade II), no further adverse events were observed." "The side effects included dysgeusia, appetite loss and mild recurring episodes of vomiting". "During the treatment, a weight loss of 5 kg (CTCAE v4.0 grade I) was observed." "In addition, a clinically non-relevant thrombocytopenia was observed". Franck C, et al. Neoadjuvant treatment with cisplatin and S-1 in elderly patients with oesophagogastric adenocarcinoma and locoregional disease: Two case reports and review of the literature. Molecular and Clinical Oncology 7: 1069-1072, No. 6, Dec 2017. Available from: URL: http://doi.org/10.3892/mco.2017.1445 - Germany 803284424 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera